funny old week

Hi all, how are you? Not in to much pain I hope.

I have had a funny old week to be honest. I came down another 1mg of pred last Monday and was expecting to be in pain and out of sorts on Friday. Friday cam eand went and I was great. Then Saturday appeared and well to say I was not myself is an understatement.

Hubby came home from work and had to do the kids food and mine, I just could not put my finger on how I felt. Was it the PMR or the RA or even the diabetes? Who knows but thank goodness it only lasted that day.

Sunday I got up great again and went for a walk with hubby and both dogs for an hour. Hubby then prepped the veg for the roast to which I then cooked.

Yesterday I was in a lot of pain and you could see my muscles swollen in my neck. I could hardly turn it all day. Today not to bad just a little pain but I was sure I was not going to increase the pred. I will see how I go for this week but might have to forget another drop for a couple of weeks.

Finally got my March app for rheumy. Not sure what he will do but this MTX is not doing much apart from me losing my hair. So an increase in folic acid to 1 5mg tab 6 days a week thus shooting my sugar levels back up after being under control. Folic acid it appears contains lactose and glucose. So high sugar levels or loss of hair? Which would you choose?

I went for my monthly bloods yesterday and the nurse filled in my MTX booklet. My CRP is still 24 so obviously MTX not doing alot as I thought. However a very strange HB level at 26. My son (an ICU nurse) said it must be a lab cock up so will ring for yesterdays tests at the end of this week to see what it is now.

Right that's me for now, tired so off to the land of nod hopefully.

Keep smiling everyone, I am as it's my 31st wedding Anniversary tomorrow though I will be surprised if I even get a card from hubby let alone anything else :)

Sue x

15 Replies

oldestnewest
  • happy anniversay !!!!

    i must say we go through some strange feelings wih this condition , my biggest problem is the depression, i think i would lay off the foic acid if i were you and have a look at what foods you could have instead,

    i think i would rather keep the hair.

    you have such a positive attitude even with all your illnesses , i am in ore !!! keep smiling too

    lynn x

  • Well if I don't laugh I will cry and I don't want to do that lol.

    I am in so much pain today can't decide whether to ring doc or my rheumy helpline.

  • Sue

    Oh dear, poor you - if the pain today is gradually building (ie is worse than yesterday) then it does sound like a bit of a flare following your latest reduction just over a week ago. If it was me, I would get quickly back up to the previous dose (if that is where you last felt comfortable) and see if that works - to delay could mean you going to an even higher dose. Very wise to seek advice of either your GP or rheumy though. I do wish you and hubby a happy anniversary - just wish it could be a pain-free one as well.

  • Thank you. Been to doc's and he has changed a BP med that is known to cause feet swelling so I now have one that gets rid of water retension also so 2 birds one stone lol. As far as my pain goes he suggested I ring the rheumy helpline as cRP is up again so MTX is clearly not doing it's job. They are not open til 1pm so got to wait a bit.

  • Hi Sue

    First of all I hope your day improves and secondly have a really great anniversary.

    wishing you all the best

    Adelle

  • Thank you x

  • Hi again Sue

    My hubby had swelling of his feet/ankles when his BP med (Amlodipine) was increased. They then decreased it back down to the lowest dose and added a small dose of a different BP med (think it's Ramipril), and the problem resolved. Hope you get some good advice on the rheumy helpline later.

  • I am on Lisinopril and the lowest of Amlodipine. Now on a diff one that reduces water retention also.

  • First Happy Anniversary hope had good day .

    Yes we have to take each day as they come ,i have just gone down one mg this week and take my mtx tonight not sure it helps ,but after loosing sight said to take as a save guard have had a few days of not feeling to good and worry about good eye ,i have still not after 7months got used to it ,but battle one .hope you are feeling better now .

  • got my call back from rheumy nurse and she has spoken to the doc and they have upped my pred back to 15mg but if not much better in a week then to call back and they up to 20mg. Will I ever get off these meds?

    Also she is going to talk to my own rheumy nurse to look at my notes and see if they can add another med to the MTX. So hopefully in a week or so I will be back to feeling better :) Here's hoping

    Keep smiling :)

    x

  • Happy Anniversary Sue,

    Hope you're feeling a little better today!

    They've upped your dose I see. Well you know my feelings on dose reduction below 20mg - for me it was hard to drop by any more than 1mg every 3 weeks, so I didn't.

    I'm now on 8.5mg and the battle goes on - I ache all over, especially my knees. I think it's my tendons really playing up - withdrawal symptoms, who knows. I am going to put it to the members.

    On tuesday morning my lovely Lewis died. Such a shock. I found him, seemingly fast asleep in his hutch which we keep downstairs. I put my hand on him to wake him up and he was dead. He has been with me all through this illness and now he's gone. He was only 6, but British Giants don't have a long life.

    Pats.

  • Awww Pats I am so sorry you lost Lewis.

    I have been reducing every 2 weeks thinking the MTX will help me through. But the MTX isn't working at all as my CRP is still in the 20's. The only time I got it down to 14 was when I was on 20 -30mg of pred which to me proves that works.

    If I don't get much relief I have to call them back and they will OK it with the rheumy to go back to 20mg. Not sure how it works but they were emailing my rheumy nurse to look at my notes and see what else I can have but not sure how I will get it if they give me something else. Perhaps they email my GP ? Not back to my rheumy doc til March 12th. I am sick of these illnesses running my life. My wonderful hubby takes my beautiful dog Harley for a walk then comes back and takes our older dog as they don't walk great together. He also comes home from a days work and offers to cook if I am in pain. He can tell if I am having a bad day especially when the muscles in my neck are swollen for all to see.

    I am very lucky to have him. I have new BP med replacing one of them as my feet were swelling and hurting like my skin was being tightened. The new med also reduces water retention so I am in hope of a little weight shifting also as I am sure it's fluid ;) The only thing is I have gone to the loo 3 times in the night so more disturbed sleep.

    Keep smiling Pats even though you don't feel like it at the moment

    Take care

    Sue

  • Hi Sue,

    You and me both when it comes to being fed up to the teeth. This morning, I was on the phone so much that afterwards I could not remember if I had taken my steroids or not - it's never happened before and now I'm at a loss as to what I should do. Have rang the hospital for advice, but still no reply.

    It must be a real pain - going to the loo so much. Perhaps the dose could be reduced. It might be a bit too high. Are your legs looking better?

    Pats

  • my feet certainly feel better even after a couple of days on new tabs.

    I have a tablets box with one section that comes out for every day of the week so I will know if I have not took any during the day. It takes me 20 mins to sort them on a Sunday night. I weighed me this morning and I am 2 pound lighter already so fingers crossed I will weigh less when the fluid has gone lol

  • Sue's method of keeping tabs on your pills is certainly a good one. As I cannot cope with uncoated Pred I have had a three day rotation of steriod dose and have resorted to a paper chart for each month and carefully tick off each pill as I take it. I have found in the past that I have had problems remembering to take antibiotics when I feel better hence the need to take care. So far I have not forgotten my steroids so the system has worked for the past 18 months.

    The important thing is to find a system that works for you.

    What did the hospital advise?

    Pat M

You may also like...